Thunderstorm Wind, Greene
- When
- July 18, 3:50 PM CST
- Where
- Greene County, Strafford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.267, -93.117
Thunderstorm wind gusts downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 18, 1:30 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT MON JUL 18 2005 .DISCUSSION... SHORT TERM (TODAY)... OUTFLOW BOUNDARY EXTENDED FROM CARTHAGE TO NIXA TO HOUSTON AROUND NOON. MOST OF THE EARLY MORNING STORMS HAVE DIMINISHED WITH NEW CONVECTION ATTEMPTING TO FIRE SOUTH OF INTERSTATE 44...WHERE SURFACE TEMPS ARE ALREADY IN THE UPPER 80S/LOWER 90S. EXPECT SCATTERED CONVECTION TO DEVELOP DURING THE EARLY/MID AFTERNOON OVER THE SOUTHEAST HALF OF THE FORECAST AREA...WITH ANOTHER ROUND DEVELOPING OVER OUR NORTHWEST ZONES AHEAD OF THE COLD FRONT OVER EASTERN KANSAS AND WEST CENTRAL MO FROM MID AFTERNOON THROUGH THE EVENING. MAIN QUESTION WILL BE HOW MUCH THE CURRENTLY STABILIZED AIRMASS OVER OUR NORTHWEST ZONES CAN RECOVER. LATEST GFS AND NAM SHOW APPROACHING FRONT STALLING OVER THE AREA LATE TONIGHT INTO TUESDAY AND GRADUALLY WASHING OUT AS LEE TROUGH DEEPENS OVER THE CENTRAL/NORTHERN HIGH PLAINS. FOR NOW WILL CONTINUE LOW POPS THROUGH TUESDAY WITH UNSTABLE AIRMASS AND WEAK CONVERGENCE ALONG STALLED FRONT AND POSSIBLE REMNANT OUTFLOW BOUNDARIES. UPPER LEVEL RIDGE WILL BUILD INTO THE AREA THROUGH THE LATTER PORTION OF THE WEEK...WITH POTENTIAL FOR TRIPLE DIGIT HIGHS BY FRIDAY. MODEL SOUNDINGS SHOW FAIRLY UNSTABLE BUT INCREASINGLY DRIER AIRMASS OVER THE REGION...SO WILL CONTINUE DRY FORECAST THROUGH THE REST OF THE PERIOD. WILL NEED TO MONITOR POSSIBLE FROPA ON THURSDAY. AT THIS TIME...IT LOOKS LIKE MAIN PRECIPITATION SHOULD DEVELOP JUST TO THE EAST OF OUR AREA...IN VICINITY OF NORTHWEST FLOW AND DEEPER MOISTURE AROUND EASTERN EDGE OF BUILDING UPPER RIDGE. && .AVIATION... FOR THE 18Z TAFS...OUTFLOW BOUNDARY HAS MOVED THROUGH KSGF AND KJLN TAF SITES...SHIFTING WINDS TO WEST/NORTHWEST DIRECTION. THINK THIS WILL BE FAIRLY SHORT LIVED AS AFTERNOON MIXING CONTINUES AND BRINGS WINDS BACK TO THE SOUTHWEST. CEILINGS SHOULD CONTINUE TO GRADUALLY LIFT FROM 2000 TO 3000 FEET THROUGH THE AFTERNOON. WILL CARRY A PREDOMINANT SCATTERED DECK AROUND 2500 FEET WITH TEMPO BROKEN CEILINGS THROUGH 23Z. WILL ALSO CARRY VICINITY THUNDER THROUGH THE AFTERNOON. LATEST GFS/NAM SHOW FRONT STALLING OUT NEAR I-44 CORRIDOR TONIGHT...SO WILL GO LIGHT SOUTH AFTER 03Z. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. TERRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 420 PM CDT MON JUL 18 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 420 PM CDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. AREAS AFFECTED AND TIMING: ALL BUT FAR NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. THE STRONGER STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND POSSIBLY AN ISOLATED WIND GUST OR TWO OVER 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS THE STALLED FRONT REMAINS OVER THE AREA. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/IZZI
The Springfield radar (KSGF), 25 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463254.